Q:

Is a salty taste in the mouth connected to any thyroid issues?

A:

Quick Answer

A salty taste in the mouth may be caused by drugs taken to treat thyroid problems, indicates WebMD. An altered sense of taste, or 'dysgeusia,' is a common side-effect of many medicines.

Continue Reading
Is a salty taste in the mouth connected to any thyroid issues?
Credit: vgajic Vetta Getty Images

Full Answer

The thyroid drugs carbimazole and methimazole are most often linked to the salty taste. Iodine - an element critical to proper thyroid function and sometimes taken as a dietary supplement for thyroid problems - also causes dysgeusia, and is reported to have a metallic taste, explains WebMD. More rarely, disorders in the endocrine system may also produce a salty taste, as noted by Mayo Clinic. Persistent dysgeusia should be evaluated by a medical professional, recommends Riverside medical experts.

Learn more about Conditions & Diseases

Related Questions

Explore